# SDR VQI2009F00003

- Difficulty date: November 13, 2009
- Submitted: December 18, 2009
- Operation: Air carrier
- Aircraft: N632VA
- Make and model: Airbus A320-214
- Aircraft serial: 3155
- Aircraft time: 7,975 hours, 2,452 cycles
- Engine: Cfmint CFM565B4P
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Part time: 7,975 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: D

## Discrepancy

FLIGHT PUSHED BACK 6 MINUTES EARLY AT 1624Z AND TOOK OFF AT 1639Z.  AT 1903Z, CUSTOMER SUPPORT CONTACTED MX, ADVISING THAT THE NR 1 ENG SHUTDOWN AT APPROX 1853Z.  AT 1906Z MX SENT AN ACAR MESSAGE TO THE ACFT REQUESTING THE CONDITION OF THEIR ENG PARAMETERS WITH NO RESPONSE FROM THE CREW.  DISPATCHER, OPS MGR AND DOM WERE NOTIFIED.  AT 1910Z, THE CREW CALLED THE CONTROLLING DISPATCHER STATING THEY WERE SAFELY ON THE GROUND AND HAD DECLARED AN EMERGENCY DESCENT AND ARRIVAL.  DEBRIEF OF THE CREW IS AS FOLLOWS:  AT FL300 A BUMP WAS FELT WITH AN ASSOCIATED HESITATION IN ENG RESPONSE AND PERFORMANCE.  MOMENTS LATER, ADVISORY MESSAGES ENG 1 FAIL THEN AN ENG 1 SHUT DOWN APPEARED WITHIN A MINUTE OF EACH OTHER.  NO SMOKE WAS NOTED IN THE FLIGHT DECK, ANY SMELL WAS ASSOCIATED WITH OIL VAPOR GETTING INTO THE PNEUMATIC SYSTEM.  MX CONTACTED TO DO A VISUAL INSP OF NR 1 ENG.  INSP REVEALED THE ENG HAD 9 QTS OF OIL REMAINING IN THE TANK, METAL DEBRIS IN THE TAIL PIPE AND A LARGE AMOUNT OF METALLIC DEBRIS ON MASTER CHIP DETECTOR.  PICTURES WERE RECEIVED AND DECISION WAS MADE TO CHANGE ENG.  LINE MX, ENG PLANNING AND LT COORDINATED THE LOGISTICS REQUIRED FOR THE NR 1 ENG CHANGE.  ALL PAPERWORK, PARTS SPARE ENGINE, TOOLING AND PERSONNEL WERE ARRANGED AND SENT OUT.  ENG WILL BE SHIPPED TO MFG AND TEAR DOWN FINDINGS MADE AVAILAGLE.  ACCORDING TO THE OPERATOR`S RECORDS, ALL AD, SB STC`S AND PMA`S ARE IN FULL COMPLIANCE WITH THE TYPE DESIGN CERTIFICATE AND ASSOCIATED REGULATORY REQUIREMENTS.  (K)
